EconPapers    
Economics at your fingertips  
 

The nonconcavity of money-metric utility: A new formulation and proof

M. Ali Khan and Edward Schlee

Economics Letters, 2017, vol. 154, issue C, 10-12

Abstract: We offer a new, succinct proof of the fact that the money metric utility is concave for any preference relation representable by a concave function if and only if the indirect utility is affine in wealth. Our proof exploits the existence of a least concave representation established in Debreu (1976), and brings into salience the observation that the money-metric utility to be itself a least-concave representation of the preferences if it is concave. This observation is apparently new.

Keywords: Money metric; Expenditure function; Least-concave representation (search for similar items in EconPapers)
JEL-codes: C61 D11 D61 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176517300526
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:154:y:2017:i:c:p:10-12

DOI: 10.1016/j.econlet.2017.02.007

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:ecolet:v:154:y:2017:i:c:p:10-12